Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Do I Avoid Peripheral Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

peripheral neuropathy, start treatment?

Hello Doctor(s),I have just started experiencing symptoms of peripheral neuropathy (tingling in left pinky and ring finger). Does this indicate I should begin HAART?My CD4+ is 385, VL 35,000.When using HAART, can I expect the peripheral neuropathy...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your question.In general, early or mild symptoms of peripheral neuropathy often respond to HAART. Later or more severe PN is much more difficult to treat. It is important in this statement to avoid certain medications whose use are... Read more »

RE: peripheral neuropathy, start treatment?

Dear Doctor Young,Thank you for taking the time to answer my question. Hope you dont mind a quick follow up.Is there any way to determine if my neuropathy is actually being caused by the HIV virus? My Doctor doesnt think that it is, and has been...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
It's difficult to determine the cause sometimes, though there is a usual list of suspects, like B-12 or folate deficiency.The fact that your viral load has gone from 35K to 200K also might be sufficient cause to at least consider starting... Read more »

Lipitor, Videx & Peripheral Neuropathy

I am on 700mg Lexiva boosted with 100mg Norvir twice a day with Epivir and Videxonce a day. My viral load and CD4 count are both good, but my cholesterol has risen to 265. My doctor placed me on 20mg Lipitor which I have been on for 3 weeks. A few...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. If you have no history of drug resistant virus or some compelling reason to avoid Atripla, then this would certainly be a better choice than your current boosted PI regimen. It is more convenient and would be less... Read more »

Peripheral Neuropathy: Seroconversion or Possible Combivir Side Effect

Dr. Bob,I was writing to inquire about how exactly peripheral neuropathy plays a role in HIV seroconversion. I engaged in insertive vaginal protected sex with a professional worker about three weeks ago. I know that you always say that if a condom...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Matt,Well, let's see, where should I begin?First off, I would not have recommended PEP for your potential exposure. Insertive vaginal protected sex, even with a small residual amount of baby oil on your Mr. Happy, does not amount to a... Read more »
Connect With Others

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
dear jackie blue,
my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months.
should i need to keep testing until one year....
as im very stressed out.i recently took dna pcr to try to end all of this... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »